Alert archive / North Carolina / Flash Flood Watches in 2018
Flash Flood Watch 4, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood watch at Jul 23, 2018, 3:36 PM EDT for Brunswick County, New Hanover County, Pender County, North Carolina; Horry County, South Carolina. It took effect at Jul 23, 2018, 11:00 PM EDT. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2018, 3:36 PM EDT (19:36 UTC)
- In effect from
- Jul 23, 2018, 11:00 PM EDT
- Expired
- Jul 25, 2018, 7:58 PM EDT
- In force
- 45 hr
- Issued by
- NWS Wilmington, NC
- Flood severity
- None
Counties Brunswick County, NC, New Hanover County, NC, Pender County, NC, Horry County, SC
The radar
The Wilmington radar (KLTX), 26 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
813 WGUS62 KILM 231936 FFAILM URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Wilmington NC 336 PM EDT Mon Jul 23 2018 NCZ105>110-SCZ054-058-240815- /O.NEW.KILM.FF.A.0004.180724T0300Z-180725T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Inland Pender-Coastal Pender-Inland New Hanover- Coastal New Hanover-Inland Brunswick-Coastal Brunswick- Coastal Horry-Central Horry- Including the cities of Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Conway, Longs, and Bucksport 336 PM EDT Mon Jul 23 2018 ...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH LATE TUESDAY NIGHT... The National Weather Service in Wilmington has issued a * Flash Flood Watch for portions of southeast North Carolina and northeast South Carolina, including the following areas, in southeast North Carolina, Coastal Brunswick, Coastal New Hanover, Coastal Pender, Inland Brunswick, Inland New Hanover, and Inland Pender. In northeast South Carolina, Central Horry and Coastal Horry. * From 11 PM EDT this evening through late Tuesday. * Heavy rain is expected to move onshore late tonight and continue through the day Tuesday. Total rainfall amounts of two to four inches can be expected with isolated higher amounts. * Flash flooding is expected in some of the more persistent and heavier rainbands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
7 follow-up statements
761 WGUS62 KILM 240804 FFAILM URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Wilmington NC 404 AM EDT Tue Jul 24 2018 NCZ105>110-SCZ054-058-242000- /O.EXT.KILM.FF.A.0004.000000T0000Z-180725T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Inland Pender-Coastal Pender-Inland New Hanover- Coastal New Hanover-Inland Brunswick-Coastal Brunswick- Coastal Horry-Central Horry- Including the cities of Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Conway, Longs, and Bucksport 404 AM EDT Tue Jul 24 2018 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY MORNING... The Flash Flood Watch is now in effect for * Portions of southeast North Carolina and northeast South Carolina, including the following areas, in southeast North Carolina, Coastal Brunswick, Coastal New Hanover, Coastal Pender, Inland Brunswick, Inland New Hanover, and Inland Pender. In northeast South Carolina, Central Horry and Coastal Horry. * Through 12 PM EDT Wednesday afternoon. * Heavy rain will continue to move onshore early this morning and persist into Wednesday. Total rainfall amounts of two to five inches can be expected with isolated higher amounts. The highest amounts are likely across Cape Fear. * Flash flooding is expected in some of the more persistent and heavier rainbands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 17
268 WGUS62 KILM 241907 FFAILM Flood Watch National Weather Service Wilmington NC 307 PM EDT Tue Jul 24 2018 NCZ105>110-SCZ054-058-250500- /O.CON.KILM.FF.A.0004.000000T0000Z-180725T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Inland Pender-Coastal Pender-Inland New Hanover- Coastal New Hanover-Inland Brunswick-Coastal Brunswick- Coastal Horry-Central Horry- Including the cities of Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Conway, Longs, and Bucksport 307 PM EDT Tue Jul 24 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... The Flash Flood Watch continues for * Portions of southeast North Carolina and northeast South Carolina, including the following areas, in southeast North Carolina, Coastal Brunswick, Coastal New Hanover, Coastal Pender, Inland Brunswick, Inland New Hanover, and Inland Pender. In northeast South Carolina, Central Horry and Coastal Horry. * Through Wednesday morning. * Heavy rain will spread over the area from the south this evening and persist into Wednesday. Additional rainfall of two to three inches is possible with isolated higher amounts. The highest amounts are likely across Cape Fear. * Flash flooding is possible in some of the more persistent and heavier rainbands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
401 WGUS62 KILM 250244 FFAILM Flood Watch National Weather Service Wilmington NC 1044 PM EDT Tue Jul 24 2018 NCZ105>110-SCZ054-058-250900- /O.CON.KILM.FF.A.0004.000000T0000Z-180725T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Inland Pender-Coastal Pender-Inland New Hanover- Coastal New Hanover-Inland Brunswick-Coastal Brunswick- Coastal Horry-Central Horry- Including the cities of Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Conway, Longs, and Bucksport 1044 PM EDT Tue Jul 24 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... The Flash Flood Watch continues for * Portions of southeast North Carolina and northeast South Carolina, including the following areas, in southeast North Carolina, Coastal Brunswick, Coastal New Hanover, Coastal Pender, Inland Brunswick, Inland New Hanover, and Inland Pender. In northeast South Carolina, Central Horry and Coastal Horry. * Through Wednesday morning * Occasional showers and thunderstorms will spread heavy rain over the area from the south overnight into Wednesday morning. Additional rainfall of two to three inches is possible with isolated higher amounts. The highest amounts are likely from Cape Fear northward. * Flash flooding is possible in some of the more persistent areas of heavier rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
181 WGUS62 KILM 250806 FFAILM URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Wilmington NC 406 AM EDT Wed Jul 25 2018 SCZ054-058-250915- /O.CAN.KILM.FF.A.0004.000000T0000Z-180725T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Horry-Central Horry- Including the cities of Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Conway, Longs, and Bucksport 406 AM EDT Wed Jul 25 2018 ...FLASH FLOOD WATCH IS CANCELLED... With widespread flooding no longer in the forecast for this portion of northeast South Carolina, the Flash Flood Watch has been discontinued. $$ NCZ105>110-251615- /O.EXT.KILM.FF.A.0004.000000T0000Z-180726T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Inland Pender-Coastal Pender-Inland New Hanover- Coastal New Hanover-Inland Brunswick-Coastal Brunswick- Including the cities of Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, and Sunset Beach 406 AM EDT Wed Jul 25 2018 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch is now in effect for * A portion of southeast North Carolina, including the following areas, Coastal Brunswick, Coastal New Hanover, Coastal Pender, Inland Brunswick, Inland New Hanover, and Inland Pender. * Through this evening * Occasional showers and thunderstorms will continue to spread heavy rain over the area from off the Atlantic Ocean during the pre-dawn hours and likely continue thru mid-morning. Convection will become scattered in coverage during Wednesday into Wednesday night. Additional rainfall of 2 to 3 inches is possible with isolated higher amounts. The highest amounts are likely from Cape Fear northward. * Flash flooding will be possible in some of the more persistent areas of heavier rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 11
153 WGUS62 KILM 251410 FFAILM Flood Watch National Weather Service Wilmington NC 1010 AM EDT Wed Jul 25 2018 NCZ105>110-252215- /O.CON.KILM.FF.A.0004.000000T0000Z-180726T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Inland Pender-Coastal Pender-Inland New Hanover- Coastal New Hanover-Inland Brunswick-Coastal Brunswick- Including the cities of Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, and Sunset Beach 1010 AM EDT Wed Jul 25 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * A portion of southeast North Carolina, including the following areas, Coastal Brunswick, Coastal New Hanover, Coastal Pender, Inland Brunswick, Inland New Hanover, and Inland Pender. * Through this evening * Thunderstorms will become scattered in coverage today and this evening. Additional rainfall of 2 to 3 inches is possible with isolated higher amounts. The highest amounts are likely from Cape Fear northward. * Flash flooding will be possible in some of the more persistent areas of heavier rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 7
209 WGUS62 KILM 251914 FFAILM Flood Watch National Weather Service Wilmington NC 314 PM EDT Wed Jul 25 2018 NCZ105>110-260315- /O.CON.KILM.FF.A.0004.000000T0000Z-180726T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Inland Pender-Coastal Pender-Inland New Hanover- Coastal New Hanover-Inland Brunswick-Coastal Brunswick- Including the cities of Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, and Sunset Beach 314 PM EDT Wed Jul 25 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... The Flash Flood Watch continues for * A portion of southeast North Carolina, including the following areas, Coastal Brunswick, Coastal New Hanover, Coastal Pender, Inland Brunswick, Inland New Hanover, and Inland Pender. * Until midnight EDT tonight * Thunderstorms will become scattered in coverage today and this evening. Additional rainfall of 1 to 2 inches is possible with isolated higher amounts. The highest amounts are likely from Cape Fear northward. * Flash flooding will be possible in some of the more persistent areas of heavier rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 7
066 WGUS62 KILM 252358 FFAILM Flood Watch National Weather Service Wilmington NC 758 PM EDT Wed Jul 25 2018 NCZ105>110-260100- /O.CAN.KILM.FF.A.0004.000000T0000Z-180726T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Inland Pender-Coastal Pender-Inland New Hanover- Coastal New Hanover-Inland Brunswick-Coastal Brunswick- Including the cities of Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, and Sunset Beach 758 PM EDT Wed Jul 25 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of southeast North Carolina has been cancelled. The persistent torrential rain which has been pushing onto the Cape Fear coast the past several nights has come to an end. We will experience more normal summer time shower and thunderstorm activity with shorter periods of heavy rain possible. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood watch went out at Jul 23, 2:57 PM EDT, 39 minutes earlier.
Area forecast discussion, Jul 23, 2:57 PM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
257 PM EDT Mon Jul 23 2018
.SYNOPSIS...
Low pressure will develop across Georgia later today, while
offshore a large ridge of high pressure will cover the
northwestern Atlantic. Between these two systems tropical
moisture will be pulled northward, bringing several days of
showers and storms to the eastern Carolinas. Heavy rainfall is
possible, particularly near the coast. The low should weaken
late Wednesday and Thursday with showers and storms becoming
more scattered in coverage through early next week.
&&
.NEAR TERM /THROUGH TUESDAY/...
As of 300 PM Monday...Satellite imagery shows a moisture laden deep
southerly flow although not purely tropical hence the abundance of
lightning. Guidance is in general agreement on at least a couple of
rounds of heavy rain moving across the Cape Fear region tonight and
according to some guidance into the day Tuesday. The NAM is more
aggressive maintaining the heavy rain through much of the day
Tuesday while the GFS has it mostly tonight. Long story short, with
at least some consensus on timing and placement, will go ahead and
hoist what has been an almost inevitable Flash Flood Watch for the
North Carolina coastal counties and Horry county in South Carolina.
Through the near term time frame we are expecting 2-4 inches of rain
highest amounts across Pender County. Horry County is a little iffy
but if the heavy rain axis wobbles just a few miles to the southwest
they would certainly see an abundance of rain. No changes to the
temperature forecast.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 300 PM Monday...Mid level trough to our west opens up Tuesday
night. Oddly enough even though this means the feature is weakening
it still allows for height falls and PVA locally from points west.
In such an otherwise stalled pattern of deep layer southerly flow
and copious moisture this is just the triggering mechanism for heavy
rainfall that seemed might be hard-pressed to materialize
previously. As this happens the front will be stalled very near to
our western counties. This boundary will represent the western edge
of the very deep moisture and so there will be a west-east gradient
in QPF; likely a significant one. Heading into Wednesday morning
before precipitation intensity precipitation totals should range from
1-2" inland to 2-4" coastal SC and 3-5" coastal NC. Flood Watches
hoisted by near term forecast extended into the short term and may
even need to be extended by later shifts.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 300 PM Monday...Overall troughiness at H5 remains over the
area through the period but does weaken with time. At the surface,
a frontal boundary will also remain to the north through the period
as deep muggy air mass remains in place too. These ingredients will
allow for scattered storms through the period though they should be
more diurnally driven than in recent days. Temperatures will be
seasonal with maximums mainly in the upper 80s to lower 90s and lows
in the low to mid 70s.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 18Z...Expect mainly VFR conditions this afternoon other
than an hour or two of MVFR in LBT and CRE where convection is
ongoing or approaching. Guidance is in general agreement in an
elongated area of heavy rain and or thunderstorms traversing
the coast of North Carolina tonight and extending into Tuesday.
Wilmington will take brunt of this activity with an extended
period of MVFR conditions. North Myrtle beach will get clipped
while the other stations may be mostly spared with mostly early
morning stratus or fog.
Extended Outlook...Occasional MVFR to IFR conditions due to
scattered SHRA and TSRA through Thursday.
&&
.MARINE...
NEAR TERM /THROUGH TUESDAY/...
As of 300 PM Monday...Winds and seas just about in small craft
criteria where they will remain for some time. Current winds of 15-
20 knots from the southeast will increase later this evening to 20-
25 knots and basically remain there through the day Tuesday.
Significant seas are now near five feet in some places and will top
out at 6-8 feet later Tuesday.
SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 300 PM Monday...SCA for most of the period. Deep layer
southerly flow in place through the period. And although south to
southwesterly flow is not uncommon this time of year when the
Bermuda High is in place this is a different setup. The 'normal'
Bermuda High is displaced very much eastward of its normal position
allowing for a larger and more broad fetch into the Southeastern
U.S. Much of the resulting larger period swells will remain to our
east but 6ft advisory-worthy waves will likely be observed along the
outer portions of the 20nm zones for most if not all of the entire
period. The exception may be SC waters late in the period where they
drop out.
LONG TERM /THURSDAY THROUGH SATURDAY/...
As of 300 PM Monday...S to SW winds of 15 KT or less are expected
through the period. Seas of 3 to 5 FT early Thursday will diminish
to 2 to 3 FT by Saturday afternoon with 4 footers possible at 20 NM
northern waters.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Flash Flood Watch from 11 PM EDT this evening through late
Tuesday night for SCZ054-058.
Beach Hazards Statement until 8 PM EDT this evening for SCZ054-
056.
NC...Flash Flood Watch from 11 PM EDT this evening through late
Tuesday night for NCZ105>110.
Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
108.
High Rip Current Risk until 8 PM EDT this evening for NCZ106-
108-110.
MARINE...Small Craft Advisory until 3 PM EDT Wednesday for AMZ250-252-
254-256.
&&
NEAR TERM...SHK
SHORT TERM...MBB
LONG TERM...RAN
AVIATION...SHKHazardous weather outlook, Jul 23, 4:19 AM EDT, 11 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 419 AM EDT Mon Jul 23 2018 NCZ110-240830- Coastal Brunswick- 419 AM EDT Mon Jul 23 2018 ...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Heavy rainfall has the potential to produce flooding today and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The rip current risk will be elevated through a good part of the week. Heavy rainfall has the potential to produce flooding through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-240830- Coastal Pender-Coastal New Hanover- 419 AM EDT Mon Jul 23 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. High Rip Current Risk. Heavy rainfall has the potential to produce flooding today and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The rip current risk will be elevated through a good part of the week. Heavy rainfall has the potential to produce flooding through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ054-056-240830- Coastal Horry-Coastal Georgetown- 419 AM EDT Mon Jul 23 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Risk of Rip Currents. Heavy rainfall has the potential to produce flooding today and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The rip current risk will be elevated through a good part of the week. Heavy rainfall has the potential to produce flooding through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ017-023-024-032-033-039-055-240830- Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg- Inland Georgetown- 419 AM EDT Mon Jul 23 2018 This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-240830- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 419 AM EDT Mon Jul 23 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ254-256-240830- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 419 AM EDT Mon Jul 23 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 3 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ058-059-240830- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Central Horry-Northern Horry- 419 AM EDT Mon Jul 23 2018 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and Tonight. Heavy rainfall has the potential to produce flooding today and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heavy rainfall has the potential to produce flooding through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 17
In the hours before
Local storm report, Jul 23, 11:06 AM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1106 AM EDT MON JUL 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 AM TSTM WND DMG 1 NW WILMINGTON 34.23N 77.93W
07/23/2018 NEW HANOVER NC 911 CALL CENTER
CENTER RECEIVED A CALL OF WIRES DOWN AT THE
INTERSECTION OF CASTLE ST. AND 18TH ST. IN WILMINGTON.
TIME WAS ESTIMATED BY RADAR.
&&
EVENT NUMBER ILM1800119
21Local storm report, Jul 23, 11:09 AM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1109 AM EDT MON JUL 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 AM TSTM WND DMG 1 SW SMITH CREEK 34.25N 77.88W
07/23/2018 NEW HANOVER NC 911 CALL CENTER
OFFICER REPORTED A LARGE LIMB DOWN AT NEW CENTER DR. IN
WILMINGTON.
&&
EVENT NUMBER ILM1800120
21Local storm report, Jul 23, 11:44 AM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1144 AM EDT MON JUL 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM TSTM WND DMG 5 NNW TRIO 33.54N 79.75W
07/23/2018 WILLIAMSBURG SC EMERGENCY MNGR
WILLIAMSBURG COUNTY EM REPORTS A TREE DOWN AT THE
INTERSECTION OF US-521 AND SEABROOK ROAD NORTH OF THE
TRIO COMMUNITY.
&&
EVENT NUMBER ILM1800121
21Special weather statement, Jul 23, 1:23 PM EDT, 2 hours 13 minutes before
Special Weather Statement National Weather Service Wilmington NC 123 PM EDT MON JUL 23 2018 NCZ096-099-231800- Columbus NC-Bladen NC- 123 PM EDT MON JUL 23 2018 ...SPECIAL WEATHER STATEMENT... At 122 PM EDT, Doppler radar was tracking a strong thunderstorm over Emerson, or 10 miles northeast of Whiteville, moving north at 15 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Lagoon, Elkton, Emerson, Lisbon, Council and Clarkton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Thunderstorms can pose a variety of threats including gusty winds, small hail, cloud to ground lightning, and localized flooding. It is recommended that you remain indoors until the storm passes. && LAT...LON 3435 7842 3432 7863 3458 7874 3463 7842 TIME...MOT...LOC 1722Z 170DEG 12KT 3442 7855 MBB
Local storm report, Jul 23, 2:34 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
234 PM EDT MON JUL 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM WATER SPOUT 3 E MYRTLE BEACH 33.70N 78.84W
07/23/2018 AMZ254 SC MEDIA
&&
EVENT NUMBER ILM1800122
RANThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 11:52 PM EDT | Special Marine Warning | ILM | 83 min | |
| Jul 23, 12:08 AM EDT | Special Marine Warning | ILM | 82 min | |
| Jul 23, 12:28 AM EDT | Special Weather Statement | ILM | New Hanover, Pender | 47 min |
| Jul 23, 12:35 AM EDT | Areal Flood Advisory | ILM | New Hanover, Pender | 3 hr |
| Jul 23, 12:57 AM EDT | Severe Thunderstorm Warning | ILM | New Hanover, Pender | 37 min |
| Jul 23, 5:22 AM EDT | Special Marine Warning | ILM | 53 min | |
| Jul 23, 6:14 AM EDT | Special Marine Warning | ILM | 46 min | |
| Jul 23, 1:23 PM EDT | Special Weather Statement | ILM | Bladen | 37 min |
| Jul 23, 1:45 PM EDT | Special Marine Warning | ILM | 30 min | |
| Jul 23, 6:03 PM EDT | Coastal Flood Advisory | ILM | New Hanover | 3 hr |
| Jul 23, 3:34 AM EDT | Special Weather Statement | ILM | Williamsburg | 41 min |
| Jul 23, 3:50 AM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Williamsburg | 40 min |
| Jul 23, 4:11 AM EDT | Special Weather Statement | ILM | Williamsburg | 49 min |
| Jul 23, 4:31 AM EDT | Special Weather Statement | ILM | Williamsburg | 44 min |
| Jul 23, 4:47 AM EDT | Special Weather Statement | ILM | Horry | 28 min |
| Jul 23, 5:11 AM EDT | Special Weather Statement | ILM | Williamsburg | 34 min |
| Jul 23, 5:27 AM EDT | Special Weather Statement | ILM | Horry | 33 min |
| Jul 23, 5:25 PM EDT | Special Weather Statement | ILM | Darlington | 50 min |
Nearby
Flash Flood Watches in North Carolina, 2018Flash Flood Watches in South Carolina, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.